Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 1:11 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 1:11 PM CDT (18:11 UTC)
- Expired
- Jun 22, 2004, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2207 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 221817
FFWCRP
TXC355-222015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NUECES COUNTY IN TEXAS
* UNTIL 315 PM CDT
* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING FROM PORTLAND TO CORPUS CHRISTI. THIS LINE
OF SHOWERS AND THUNDERSTORMS ARE NEARLY STATIONARY ALONG AN OUTFLOW
BOUNDARY. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTHERN PORTIONS OF NUECES COUNTY WILL MOVE NORTH INTO AREAS OF
CORPUS CHRISTI. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 1
TO 1 1/2 INCHES OF RAIN HAVE FALLEN ACROSS AREAS OF CORPUS CHRISTI.
AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE OVER THIS
AREA AS STORMS TRAIN ALONG THE NEARLY STATIONARY BOUNDARY PRODUCING
FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
LAT...LON 2789 9764 2756 9765 2758 9735 2768 9727
2781 9740 2781 9750
$$
JR2 follow-up statements
000
WGUS74 KCRP 221857
FFSCRP
TXC355-222015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT TUE JUN 22 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL NUECES
COUNTY UNTIL 315 PM CDT TUESDAY AFTERNOON...
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW VERY HEAVY SHOWERS AND THUNDERSTORMS TRAINING OVER AREAS OF
CORPUS CHRISTI. RADAR ESTIMATED 1 TO 2 INCHES OF RAINFALL HAVE
FALLEN ACROSS PORTIONS OF NUECES COUNTY WITH ISOLATED SPOTS OF 2 TO
3 INCHES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE
OVER THESE AREAS THROUGH 315 PM CDT AS THIS LINE OF STORMS REMAINS
NEARLY STATIONARY.
AT 135 PM CDT THE CORPUS CHRISTI POLICE DEPARTMENT REPORTED SEVERAL
CITY STREETS AND INTERSECTIONS...WHICH ARE NORMALLY SUBJECT TO
FLOODING...EXPERIENCING FLOODING. LAW ENFORCEMENT ALSO REPORTED A
SECTION OF THE CROSSTOWN EXPRESSWAY...FROM GOLLIHAR TO THE S.P.I.D.
INTERCHANGE...WILL BE CLOSED DUE TO WATER OVER THE ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.
LAT...LON 2789 9764 2756 9765 2758 9735 2768 9727
2781 9740 2781 9750
$$
JR000 WGUS74 KCRP 221934 FFSCRP TXC355-222015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 230 PM CDT TUE JUN 22 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL NUECES COUNTY UNTIL 315 PM CDT TUESDAY AFTERNOON... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW VERY HEAVY SHOWERS AND THUNDERSTORMS TRAINING OVER AREAS OF CORPUS CHRISTI AND SOUTH-CENTRAL NUECES COUNTY. RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL HAVE FALLEN ACROSS PORTIONS OF THIS AREA WITH ISOLATED SPOTS BETWEEN 3 AND 4 INCHES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE OVER THESE AREAS THROUGH 315 PM CDT AS THIS LINE OF STORMS REMAINS NEARLY STATIONARY. AT 220 PM CDT THE CORPUS CHRISTI POLICE DEPARTMENT REPORTED SEVERAL CITY STREETS AND INTERSECTIONS FLOODED. LAW ENFORCEMENT ALSO REPORTED A SECTION OF THE NORTHBOUND CROSSTOWN EXPRESSWAY...FROM GOLLIHAR TO THE S.P.I.D. INTERCHANGE...IS BEING CLOSED DUE TO WATER OVER THE ROAD. IN ADDITION...CROSSTOWN AT AGNES WAS REPORTED FLOODED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 2786 9763 2757 9775 2758 9728 2780 9715 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:41 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 9:41 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 941 AM CDT TUE JUN 22 2004 OUTFLOW BOUNDARY CURRENTLY BISECTING THE CWA FROM SOUTHWEST TO NORTHEAST WILL LIKELY REMAIN QUASI-STATIONARY THROUGH THE AFTERNOON AND SERVE AS A LOW-LEVEL FORCING MECHANISM AS THE ATMOSPHERE REMAINS SUFFICIENTLY MOIST AND UNSTABLE. THRUST OF DYNAMICS ASSOCIATED WITH A 500HPA SHORTWAVE REMAINS NORTH OF THE CWA. HOWEVER...STRONG AND PERSISTENT 250HPA DIFFLUENCE WILL COMPENSATE AND PROVIDE UPPER-LEVEL FORCING. WILL ACCORDINGLY MAINTAIN LIKELY POPS AND THE FLASH FLOOD WATCH FOR LOCALLY HEAVY RAIN. WILL ADJUST WINDS PER THE RUC SOLUTION AND LOWER TEMPERATURES A FEW DEGREES NORTH AND WEST OF THE OUTFLOW BOUNDARY. WESTERN EDGE OF THE LOW-LEVEL JET ARGUES MAINTAINING SCEC CONDITIONS FOR THE BAYS AND MARGINAL SCA CONDITIONS FOR THE NEARSHORE/OFFSHORE WATERS. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING ALL ZONES THROUGH 6 AM WED. SCA FOR THE GULF WATERS TODAY. && 85
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT TUE JUN 22 2004 TXZ229>234-239>247-231100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO PERSIST OVER THE AREA. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY. AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TR/WC
In the hours before
Special weather statement, Jun 22, 12:12 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1212 PM CDT TUE JUN 22 2004 TXZ243>245-221815- ARANSAS-NUECES-SAN PATRICIO- 1212 PM CDT TUE JUN 22 2004 ...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:48 PM CDT | Flash Flood Warning | CRP | San Patricio | 117 min |
| Jun 22, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 41 min |
| Jun 22, 3:10 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 22, 3:25 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Jun 22, 5:20 PM CDT | Special Marine Warning | CRP | 55 min | |
| Jun 22, 5:34 PM CDT | Tornado Warning | CRP | Kleberg | 26 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.